Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 308, NWS Nashville, TN

September 7, 2009Cannon County, DeKalb County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 7, 2009, 6:22 PM CDT for Cannon County, DeKalb County, Warren County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2009, 6:22 PM CDT (23:22 UTC)
Expired
Sep 7, 2009, 6:45 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cannon County, TN, DeKalb County, TN, Warren County, TN

The radar

The Nashville radar (KOHX), 77 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1841 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1841 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:00 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Sep 7, 2:00 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT MON SEP 7 2009

.DISCUSSION...UPPER TROUGH MOVING ACROSS MIDDLE TENNESSEE TODAY,
WITH SCATTERED CONVECTION FIRING IN THE UNSTABLE AIR MASS THATS
IN PLACE. MORNING SOUNDING FROM OHX CAME IN WITH A LIFTED INDEX OF
-7.2, CAPE OF 2703 J/KG, AND PRECIPITABLE WATER OF 1.61 INCHES.

ATMOSPHERIC MODELS DO SHOW SOME DRYING DURING THE NEXT COUPLE OF
DAYS, ALTHOUGH AN UPPER LOW REMAINS IN PLACE JUST TO OUR NORTH,
MAINTAINING A NORTHWEST FLOW ALOFT AND KEEPING THE MID-LEVELS
UNSTABLE. THUS, AFTERNOON ISOLATED THUNDERSTORMS WILL BE A FIXTURE
IN THE PUBLIC FORECAST THROUGH SATURDAY.

BY SUNDAY, THE NEXT SURFACE FRONT WILL MAKE ITS WAY INTO THE
MISSISSIPPI VALLEY, INCREASING OUR CHANCE OF CONVECTION HERE IN
MIDDLE TENNESSEE.

OTHERWISE, LOOK FOR LITTLE CHANGE IN TEMPERATURE TRENDS THE NEXT 7
DAYS, WITH READINGS REMAINING CLOSE TO SEASONAL VALUES.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      64  85  63  86 /  20  20  10  20
CLARKSVILLE    61  86  58  86 /  20  20  10  20
CROSSVILLE     60  80  60  81 /  20  20  10  20
COLUMBIA       63  86  63  86 /  20  20  10  20
LAWRENCEBURG   63  86  63  87 /  20  20  10  20
WAVERLY        62  86  61  86 /  20  20  10  20
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Sep 7, 5:03 AM CDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CDT MON SEP 7 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-081000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
503 AM CDT MON SEP 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT MIDDLE
TENNESSEE THROUGH TONIGHT. DANGEROUS CLOUD TO GROUND LIGHTNING
WILL ACCOMPANY ALL THE STORMS...AND A FEW STORMS COULD PRODUCE
STRONG WINDS...HAIL...AND LOCALLY VERY HEAVY DOWNPOURS.

PATCHY FOG DEVELOPMENT IS AGAIN EXPECTED AFTER MIDNIGHT TONIGHT
ACROSS THE ENTIRE MID STATE.

MOTORIST SHOULD EXERCISE CAUTION WHILE DRIVING ON AREA ROADWAYS
AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

31/JBW

In the hours before

Special weather statement, Sep 7, 12:28 PM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1228 PM CDT MON SEP 7 2009

TNZ032>034-066-071830-
PUTNAM-OVERTON-FENTRESS-CUMBERLAND-
INCLUDING THE CITIES OF...COOKEVILLE...LIVINGSTON...JAMESTOWN...
ALLARDT...CROSSVILLE...FAIRFIELD GLADE
1228 PM CDT MON SEP 7 2009

...STRONG THUNDERSTORM MOVING ALONG NORTH END OF PLATEAU...

AT 1220 PM CDT...A STRONG THUNDERSTORM WAS LOCATED IN SOUTHEAST
OVERTON COUNTY FROM NEAR CRAWFORD...SOUTH ALONG STATE ROUTE 164.
THIS STORM WAS PRODUCING GUSTY WINDS AROUND 35 MPH...LOCALLY
HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
MOTORISTS ARE URGED TO USE CAUSE IN THIS AREA AND WATCH FOR
PONDING OF WATER ON ROADWAYS. IF OUTDOORS...MOVE INDOORS WHEN
THUNDERSTORMS APPROACH. THE STORM WILL BE MOVING EAST AT ABOUT 15
MPH...AND WILL MOVE INTO SOUTHERN FENTRESS COUNTY SHORTLY AND THEN
ACROSS TOWN OF CLARKRANGE.

BOYD
Special weather statement, Sep 7, 2:59 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
259 PM CDT MON SEP 7 2009

TNZ077-079-072100-
COFFEE-GRUNDY-
INCLUDING THE CITIES OF...TULLAHOMA...MANCHESTER...TRACY CITY...
ALTAMONT...COALMONT
259 PM CDT MON SEP 7 2009

...STRONG STORMS ACROSS SOUTHERN COFFEE AND GRUNDY COUNTIES...

AT 3 PM CDT...STRONG THUNDERSTORMS WERE MOVING ACROSS ARNOLD
ENGINEERING DEVELOPMENT CENTER WITH FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND WIND GUSTS TO 35 MPH ALONG WITH PEA SIZE
HAIL. STRONG STORMS ALSO EXTENDED ACROSS NORTHERN GRUNDY COUNTY.
THESE STORMS ARE BEING MONITORED CLOSELY AND COULD QUICKLY BECOME
SEVERE. MOVE INDOORS WHERE THUNDERSTORMS APPROACH.

BOYD
Local storm report, Sep 7, 4:32 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
432 PM CDT MON SEP 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             7 NNE BIG SANDY         36.33N 88.04W
09/07/2009  E0.75 INCH       BENTON             TN   PUBLIC

            RESIDENT ON COUNTY ROAD 1757 REPORTED PENNY SIZE HAIL.

&&

JLM
Local storm report, Sep 7, 5:57 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
557 PM CDT MON SEP 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             8 N LIVINGSTON          36.50N 85.33W
09/07/2009  E0.88 INCH       OVERTON            TN   LAW ENFORCEMENT

            REPORTED IN THE ALLONS COMMUNITY.

&&

04
Local storm report, Sep 7, 5:58 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
558 PM CDT MON SEP 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             7 NNW LIVINGSTON        36.48N 85.38W
09/07/2009  E0.75 INCH       OVERTON            TN   PUBLIC

            RESIDENT ON WOOD RIVER LANE REPORTED PENNY SIZE HAIL.

&&

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 12:47 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton42 min
Sep 7, 2:31 PM CDTSevere Thunderstorm WarningOHXCumberland44 min
Sep 7, 3:05 PM CDTSevere Thunderstorm WarningOHXGrundy40 min
Sep 7, 4:16 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart19 min
Sep 7, 5:17 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Smith, Wilson28 min
Sep 7, 5:36 PM CDTSevere Thunderstorm WarningOHXClay, Overton, Pickett24 min
Sep 7, 5:51 PM CDTSevere Thunderstorm WarningOHXDeKalb24 min
Sep 7, 6:44 PM CDTTornado WarningOHXWarren31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.